Alert archive / New York / Wind Advisories in 2015

Wind Advisory 6, NWS Albany, NY

December 14, 20154 states

NWS Albany, NY issued this wind advisory at Dec 14, 2015, 3:23 PM EST for 4 states. It took effect at Dec 15, 2015, 10:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2015, 3:23 PM EST (20:23 UTC)
In effect from
Dec 15, 2015, 10:00 AM EST
Expired
Dec 15, 2015, 5:00 PM EST
In force
7 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 142023
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EST MON DEC 14 2015


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015-
151000-
/O.NEW.KALY.WI.Y.0006.151215T1500Z-151215T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
323 PM EST MON DEC 14 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST TUESDAY.

* LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE
  GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES AND
  LITCHFIELD COUNTY.

* WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND
  GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THROUGH EARLY EVENING TUESDAY.

* IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS
  AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE
  SECURED DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
779 
WWUS71 KALY 150944
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
444 AM EST TUE DEC 15 2015


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015-
152100-
/O.CON.KALY.WI.Y.0006.151215T1500Z-151215T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
444 AM EST TUE DEC 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM EST THIS AFTERNOON...

* LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE 
  GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES 
  AND LITCHFIELD COUNTY.

* WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND 
  GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THROUGH EARLY EVENING.

* IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS 
  AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE 
  SECURED DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
057 
WWUS71 KALY 151723
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1223 PM EST TUE DEC 15 2015


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015-
152200-
/O.CON.KALY.WI.Y.0006.000000T0000Z-151215T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1223 PM EST TUE DEC 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE 
  GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES 
  AND LITCHFIELD COUNTY.

* WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND
  GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS 
  AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE 
  SECURED DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
787 
WWUS71 KALY 152156
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EST TUE DEC 15 2015


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015-
152300-
/O.EXP.KALY.WI.Y.0006.000000T0000Z-151215T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
456 PM EST TUE DEC 15 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY FOR THE MOHAWK VALLEY...CAPITAL
REGION...SOUTHERN VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY
IN CONNECTICUT WILL EXPIRE AT 5 PM.

ALTHOUGH IT WILL REMAIN BREEZY THIS EVENING...WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 40 MPH...THE
THREAT FOR STRONGER WINDS HAS DECREASED. THEREFORE...THE WIND
ADVISORY WILL EXPIRE AT 5 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:24 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 14, 12:24 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EST MON DEC 14 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT TO THE NORTH OF THE REGION TODAY.
UNSEASONABLY MILD CONDITIONS WILL CONTINUE THROUGH TODAY BEFORE A
COLD FRONT MOVES ACROSS THE REGION TONIGHT. AHEAD OF THE COLD
FRONT THERE WILL BE A SOAKING RAINFALL. COOLER AND BRISK
CONDITIONS ARE IN THE FORECAST FOR TUESDAY BEFORE HIGH PRESSURE
RETURNS FOR THE MID WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1225 PM EST...SKIES REMAIN MOSTLY CLOUDY...ALTHOUGH A FEW
BREAKS IN THE CLOUDS HAVE DEVELOPED ACROSS PORTIONS OF THE
SCHOHARIE VALLEY AND HELDERBERGS. ADDITIONAL BREAKS IN THE CLOUDS
WILL BE POSSIBLE THIS AFTERNOON FOR LOCATIONS MAINLY WEST OF THE
HUDSON RIVER...ESP ACROSS THE MOHAWK VALLEY...EASTERN CATSKILLS AND
WESTERN ADIRONDACKS. IN THESE AREAS...TEMPS COULD RISE INTO THE
LOWER 60S...ESP ACROSS THE SCHOHARIE VALLEY AND EASTERN CATSKILLS.
ELSEWHERE...LOW STRATUS MAY HANG TOUGH...ESP ACROSS WESTERN NEW
ENGLAND. HAVE BOOSTED AFTERNOON MAX TEMPS SLIGHTLY...WITH UPPER
50S TO LOWER 60S EXPECTED IN LOWER ELEVATIONS...AS WELL AS THE
HIGHER PEAKS OF THE CATSKILLS...WITH MAINLY 50-55 ELSEWHERE.
COOLER AIR MAY REMAIN TRAPPED IN SE VT CLOSE TO THE CT RIVER
VALLEY...WHERE MAX TEMPS MAY ONLY REACH CLOSE TO 50. IN SOME
AREAS...MAXES MAY NOT BE REACHED UNTIL SUNSET OR AFTER.

OTHER THAN SOME PATCHY DRIZZLE...MOST AREAS SHOULD REMAIN DRY
THROUGH 5 PM. THEN...SHOWERS ARE EXPECTED TO EXPAND EASTWARD AHEAD
OF THE COLD FRONT. SO...CHANCES FOR SHOWERS WILL INCREASE FROM W
TO E BETWEEN 5 AND 8 PM. FOR MANY AREAS NEAR AND E OF THE HUDSON
RIVER...SHOWERS MAY HOLD OFF UNTIL AFTER 7 PM.

IT WILL BE BREEZY AT TIMES THIS AFTERNOON...ESP IN THE HUDSON
RIVER VALLEY FROM ALBANY SOUTH...WHERE SOME GUSTS COULD REACH 25
MPH OR HIGHER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
WIDESPREAD SHOWERS SURGE INTO THE REGION EARLY MONDAY NIGHT WITH
THE FRONTAL PASSAGE EXPECTED FROM 11 PM TO 3 AM. SHOWALTER VALUES
ARE PROGGED TO REMAIN AROUND 0C AHEAD OF THE FRONT THIS EVENING...
SO WILL LEAVE IN A SLIGHT CHANCE OF THUNDER. POPS OF 80 TO 90
PERCENT HAVE BEEN FORECAST FOR TONIGHT.

NOT MUCH COLD ADVECTION IMMEDIATELY BEHIND THE FRONT...SO TEMPS
WON/T DROP THAT MUCH INITIALLY. LOWS HAVE BEEN FORECAST TO BE IN
THE 40S TO LOWER 50S.

THE UPPER LEVEL TROF AND BRISK WESTERLY FLOW WILL KEEP THE THREAT
OF SHOWERS GOING FOR MOST OF THE REGION INTO TUESDAY. LIKELY POPS
ARE STILL FORECAST FOR THE ADIRONDACKS DURING THE MORNING. CHANCE
POPS ARE FORECAST ELSEWHERE WITH THE EXCEPTION OF THE MID HUDSON
VALLEY TO NORTHWEST CONNECTICUT WHERE GENERALLY DRY CONDITIONS ARE
FORECAST. DURING THE AFTERNOON THE POPS ARE FORECAST TO DECREASE
FURTHER. WIND GUSTS OF 25 TO 35 MPH HAVE BEEN FORECAST ACROSS THE
REGION ON TUESDAY IN THE WAKE OF THE COLD FRONT. HIGHS WILL BE IN
THE UPPER 40S AND 50S.

DRY AND SOMEWHAT COOLER AIR WILL ARRIVE TUESDAY NIGHT...ALONG WITH
DIMINISHING WINDS. LOWS WILL BE IN THE UPPER 20S AND 30S.

A HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION ON WEDNESDAY WITH
MOSTLY SUNNY SKIES AND HIGHS AROUND 40 TO 50.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE PERIOD STARTS OUT WEDNESDAY NIGHT WITH AN UPPER LEVEL RIDGE AXIS
INITIALLY POSITIONED OVER THE REGION...BUT SHIFTING EASTWARD AS A
COLD FRONT APPROACHES FROM THE WEST. MODELS CONTINUE TO INDICATE A
WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT IN THE SOUTHEAST
CONUS...WHICH WILL MOVE NORTHWARD AND AFFECT OUR REGION ON THURSDAY.
UNTIL THEN...JUST A SLIGHT TO LOW CHANCE OF SOME LIGHT SHOWERS AHEAD
OF THE SYSTEM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. WILL
MENTION INCREASING POPS THROUGHOUT THE DAY THURSDAY...AS LOW
PRESSURE MOVES NORTHWARD ALONG THE COLD FRONT AS IT PUSHED EASTWARD
ACROSS THE AREA. ONCE AGAIN TEMPERATURES LOOK TO BE TOO WARM FOR ANY
SNOW ASSOCIATED WITH THIS SYSTEM THROUGH THURSDAY.

AS COLD ADVECTION COMMENCES THURSDAY NIGHT...RAIN COULD CHANGE TO
SNOW OVER THE HIGHER TERRAIN OF THE WESTERN ADIRONDACKS BUT LIKELY
REMAIN PLAIN RAIN FOR MOST OF THE REGION. FOR FRIDAY WE WILL HAVE
TO WATCH FOR ANOTHER POTENTIAL WAVE OF LOW PRESSURE DEVELOPING NEAR
THE CAROLINA COAST AND TRACKING NORTHEAST FROM THERE. MOST SOURCES
OF GUIDANCE KEEP THE STORM TOO FAR OFF SHORE TO IMPACT OUR
REGION...ALTHOUGH THE 00Z ECMWF HAS THE LOW BRUSHING CAPE COP WHICH
WOULD BE CLOSE ENOUGH TO GIVE AT LEAST PART OF OUR AREA PRECIP. THE
ECMWF IS DEPICTING A DEEPER UPPER LEVEL TROUGH THAN THE
GFS/CMC...WHICH WOULD RESULT IN THE LOW TRACKING CLOSER TO THE
COAST. SINCE THE AIR MASS WOULD POTENTIALLY BE COLD ENOUGH FOR SOME
SNOW...WE WILL HAVE TO KEEP AN EYE ON THE PATTERN EVOLUTION THROUGH
THE WORK WEEK.

REGARDLESS OF ANY POTENTIAL COASTAL IMPACTS...THE FIRST REAL LAKE
EFFECT SNOW EVENT OF THE SEASON LOOKS TO AFFECT FAVORED AREAS
DOWNWIND OF LAKE ONTARIO SUCH AS THE WESTERN ADIRONDACKS AND MOHAWK
VALLEY DEPENDING ON THE FLOW TRAJECTORY. A MUCH COLDER AIR MASS WILL
ADVECT INTO THE REGION AS AN UPPER LEVEL TROUGH BUILDS ACROSS THE
GREAT LAKES AND NORTHEAST. LAKE EFFECT SNOW COULD POTENTIALLY BEGIN
AS EARLY AS FRIDAY...BUT WE WILL HAVE TO WAIT TO SEE IF THE COASTAL
SYSTEM TRACKS FARTHER WEST. EITHER WAY LAKE EFFECT SNOW SHOULD
DEVELOP BY FRIDAY NIGHT...WITH CHANCES LINGERING WELL INTO THE
WEEKEND FOR FAVORED AREAS. TEMPERATURES WILL FINALLY COOL BACK TO
NORMAL DURING THIS TIME...ALTHOUGH THE 7-10 DAY OUTLOOK FAVORS A
RETURN TO ABOVE NORMAL TEMPERATURES NEXT WEEK.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
CEILINGS HOVERING JUST BELOW 1000 FEET AT KALB AND KPSF...WHILE JUST
OVER 1000 FEET AT KGFL AND INTERMITTENT CEILING BELOW 1000 FEET AT
KPOU. THERE MAYBE SOME BRIEF PERIODS OF MVFR OR EVEN VFR THIS
AFTERNOON AT ALL TAF SITES.  BUT...AS THE COLD FRONT APPROACHES...
CEILINGS ARE EXPECTED TO BECOME SOLID AND WIDESPREAD IFR.
SO...INDICATING PREDOMINANT IFR AT KALB...KPSF AND KPOU...WHILE
BECOMING IFR AT KGFL.

BAND OF SHOWERS...PERHAPS SOME PERIODS OF MODERATE RAIN...WITH IFR
CEILINGS AND VISIBILITIES THIS EVENING..AND INTO THE EARLY MORNING
HOURS.  SHOWERS END BY 07Z-10Z AND CEILINGS AND VISIBILITIES BECOME
VFR...AROUND 3500 FEET.  BY 15Z...CEILINGS SHOULD RISE TO 5000 FEET
OR MORE...AND CONTINUE INTO THE AFTERNOON.

WINDS TODAY WILL GENERALLY BE SOUTHERLY AROUND 5-12 KT...WITH SOME
OCCASIONALLY HIGHER GUSTS AROUND 20 KT AT KALB. WINDS WILL SHIFT TO
THE WEST BEHIND THE COLD FRONT LATE TONIGHT. WEST WINDS BECOME
BREEZY BY MID MORNING TOMORROW AT 10 TO 15 KT...WITH GUSTS AROUND 20
KT AT KGFL AND KPOU...BUT NEAR 30 KT AT KALB AND KPSF.

OUTLOOK...

TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT:  SLIGHT CHANCE OF SHRA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY RA.
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY RA.
FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
SATURDAY: LOW OPERATIONAL IMPACT. BREEZY. SLIGHT CHANCE OF SHSN.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THROUGH MID WEEK.

A WIDESPREAD SOAKING RAINFALL IS EXPECTED TONIGHT AS A LOW PRESSURE
SYSTEM MOVES DOWN THE SAINT LAWRENCE VALLEY AND THE ASSOCIATED
COLD FRONT SWEEPS ACROSS THE REGION. RAINFALL AMOUNTS OF AROUND
HALF AN INCH ARE EXPECTED. ANTECEDENT CONDITIONS ARE DRY SO ONLY
MINOR WITHIN BANK RISES ARE EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...KL/GJM/NAS
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...NAS/JPV
HYDROLOGY...GJM/BGM
Hazardous weather outlook, Dec 14, 4:01 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
401 AM EST MON DEC 14 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
401 AM EST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDER THIS EVENING AS COLD FRONT
MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IN THE WAKE OF THE FRONTAL PASSAGE...WESTERLY WINDS WILL INCREASE
AND MAY APPROACH ADVISORY LEVEL CRITERIA ON TUESDAY. STAY TUNED
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2015Wind Advisories in Vermont, 2015Wind Advisories in Massachusetts, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.